MAUDE Adverse Event Report: ENCORE MEDICAL L. P. TAPERFILL FEMORAL HIP STEM; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 19

ENCORE MEDICAL L. P. TAPERFILL FEMORAL HIP STEM; TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 19
Model Number 425-97-019
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to patient had a femur fracture after a total hip done a year before with a djo hip.Taperfill stem size 19 was removed and an exprt stem was used to replace.Per surgeon, taperfill stem was not reason for the revision.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as femur fracture.The previous surgery and the surgery detailed in this event occurred 8 months and 3 weeks apart.The healthcare professional indicated there was a life-threatening to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #425-97-019 taperfill hip stem, lateral offset, size 19 which documents that out of 25 parts lot, 3 parts were rejected, out of which 2 parts were rejected due to rework in porous coating and 1 part was rejected and scrapped due to inconsistent surface finish.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to femur fracture.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
See b2: life-threatening event was checked of in error on follow-up #: 1.Confirmed with represesentative this was not a life-threatening event.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
TAPERFILL FEMORAL HIP STEM
Common Device Name
TAPERFILL HIP STEM, LATERAL OFFSET, SIZE 19
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key11758780
Report Number1644408-2021-00398
Device Sequence Number17266196
Product Code LPH
UDI-Device Identifier00888912078764
UDI-Public(01)00888912078764
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number425-97-019
Device Catalogue Number425-97-019
Device Lot Number183R1004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/14/2021
06/07/2021
Initial Report FDA Received Date05/02/2021
Supplement Report FDA Received Date06/03/2021
06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-362, LOT 866B1610
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age34 YR